Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
austinjb555

Retin-A, and other prescriptions- Anti inflammatory help

Recommended Posts

I'm on 115mg of Mynocycline a day plus Retin-A .04% at night, some 10% prescription body wash that I leave on for 5 minutes in the shower and Benzaclin in the morning. I don't have many actual bumps but I have a lot of inflammation. I can rub my face (which I know I'm not supposed to) and it feels relatively smooth, but I look at myself in the mirror and it's hideous. How long should I expect to wait until I start seeing improvements with the inflammation? My face is usually oily by the way.

I've also started to take fish oil vitamins, (I already always take gummy vites,) they have 1.5IU vitamin E, 200mg of "Tresalbio Salvia hispanica extract and fish oil concentrate omega fatty acid blend," 78mg ALA, 32mg DHA, and 10mg EPA. Also, I'm 17 and I've had acne since about age 12-13, but it got bad and I saw a dermatologist at 15. Took Doxycycline and Retin-A, couldn't swallow the pills so I wasn't very motivated with it, it seemed to work alright though.

I also use Cetaphil for dry skin at night, but the Dermatologist told me to mix the Retin-A with a moisturizer - I have Cetaphil moisturizing lotion, is that what I should use? My face honestly doesn't get that red or anything.

So yeah, here's my horrid face

IMG_0014.jpg

IMG_0015.jpg

Edited by austinjb555

Share this post


Link to post
Share on other sites

It look like you have cream smears on your face. Or is that dead skin?

Honestly you don't have terrible inflammation. I would recommend an examination of your diet and take a zinc supplement.

I know that milk products increase my inflammation by quite a bit.Too much sugar and gluten are other possible triggers for people.

Your skin has a lot of pimples,but the pimples you do have are very small and you should feel lucky. I don't see you at risk for scarring.

Share this post


Link to post
Share on other sites

Haha, no it's cream. And are most zinc supplements small pills? Or are there any chewable versions? I can't swallow pills for my life. And I'm a teenager, so I don't exactly eat the best. But I'm pretty sure it's stress that causes it because it ALWAYS clears up during the summer, during which I eat the same/worse.

Share this post


Link to post
Share on other sites

Oh and I'm not sure if it's the inflammation I'm talking about, it's all the leftover red dots that look like acne that I hate. That's the inflammation right?

Share this post


Link to post
Share on other sites

Left over dots after a pimple goes away is called post inflammatory hyperpigmentation. They can last weeks,months,or even years for some people. It really depends on how deep the damage is and your own unique skin.

You're using a retinoid (retin-a) and that will greatly help you in getting rid of the red marks.

Retin-a is on the stronger side of things, so I wouldn't do too much in terms of other topical treatments for the hyperpigmentation.

I can't really recommend any chewable supplements...because I don't believe I've taken one since I was 7 years old lol.

You can try to put the zinc pill in some yogurt or a glob of peanut butter and eat it that way.Just aim to not chew the pill.

Share this post


Link to post
Share on other sites

Alright, well I've been on this regimen since April 6 and I haven't seen much of a difference. A new pimple still pops up every once in a while, and there is no noticable difference in my Post Inflammatory Hyperpigmentation:

IMG_0019-2.jpg

?action=view&current=IMG_0020-2.jpg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×